Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 120, NWS Jackson, MS

December 8, 20094 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Dec 8, 2009, 8:41 PM CST for 4 counties in Mississippi. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 8:41 PM CST (02:41 UTC)
Expired
Dec 8, 2009, 9:15 PM CST
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Leake County, MS, Neshoba County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 8:48 PM CSTTSTM WND DMG5 Ese Zama, MSAN EXIT SIGN WAS SNAPPED OFF ALONG HIGHWAY 25 AND A FEW TREES WERE DOWN AT THE FOUR CORNERS INTERCHANGE.
Dec 8, 9:06 PM CSTTSTM WND DMGLouisville, MSSPORATIC TREES DOWN ACROSS CENTRAL WINSTON COUNTY ALONG HIGHWAY 15...HIGHWAY 25...AND HIGHWAY 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 1:25 PM CSTTornado WatchSPC8 hr
Dec 8, 6:12 PM CSTTornado WatchSPC8 hr
Dec 8, 8:33 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
4.9
Supercell composite
18.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 090241
TORJAN
MSC007-079-099-159-090315-
/O.NEW.KJAN.TO.W.0120.091209T0241Z-091209T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF EDINBURG...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...

* UNTIL 915 PM CST

* AT 841 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RENFROE
  MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  ZAMA AND PEARL RIVER BY 850 PM CST...
  STALLO AND BURNSIDE BY 900 PM CST...
  CENTER RIDGE...VERNON...LOUISVILLE AND NANIH WAIYA BY 910 PM CST...
  MILLCREEK BY 915 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3281 8891 3277 8950 3290 8954 3291 8953
      3322 8892 3293 8890
TIME...MOT...LOC 0241Z 246DEG 52KT 3286 8946

$$

EEC
4 follow-up statements
000 
WWUS54 KJAN 090248
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CST TUE DEC 8 2009

MSC007-079-099-159-090315-
/O.CON.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
LEAKE MS-NESHOBA MS-ATTALA MS-WINSTON MS-
848 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
WINSTON...EXTREME SOUTHEASTERN ATTALA...NORTHERN NESHOBA AND
NORTHEASTERN LEAKE COUNTIES...

AT 849 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 14 MILES WEST OF BURNSIDE MOVING NORTHEAST AT 60
MPH.

THE TORNADO WILL BE NEAR...
  STALLO AND BURNSIDE BY 900 PM CST...
  NOXAPATER BY 905 PM CST...
  CENTER RIDGE...NANIH WAIYA AND LOUISVILLE BY 910 PM CST...
  VERNON AND MILLCREEK BY 915 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3282 8892 3281 8893 3282 8938 3292 8938
      3322 8892 3293 8890
TIME...MOT...LOC 0249Z 246DEG 52KT 3289 8933

$$

EEC
000 
WWUS54 KJAN 090253
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CST TUE DEC 8 2009

MSC007-079-090303-
/O.CAN.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
LEAKE MS-ATTALA MS-
853 PM CST TUE DEC 8 2009

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN ATTALA AND
NORTHEASTERN LEAKE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CST WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3282 8892 3281 8893 3282 8931 3296 8931
      3322 8892 3293 8890
TIME...MOT...LOC 0253Z 247DEG 52KT 3291 8928

$$

MSC099-159-090315-
/O.CON.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
NESHOBA MS-WINSTON MS-
853 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR WINSTON
AND NORTHERN NESHOBA COUNTIES...

AT 853 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 10 MILES WEST OF STALLO MOVING NORTHEAST AT 60
MPH.

THE TORNADO WILL BE NEAR...
  BURNSIDE BY 900 PM CST...
  NOXAPATER AND STALLO BY 905 PM CST...
  CENTER RIDGE...NANIH WAIYA AND LOUISVILLE BY 910 PM CST...
  VERNON AND MILLCREEK BY 915 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3282 8892 3281 8893 3282 8931 3296 8931
      3322 8892 3293 8890
TIME...MOT...LOC 0253Z 247DEG 52KT 3291 8928

$$

EEC
000 
WWUS54 KJAN 090300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CST TUE DEC 8 2009

MSC099-159-090315-
/O.CON.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
NESHOBA MS-WINSTON MS-
900 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR SOUTH
CENTRAL WINSTON AND NORTHEASTERN NESHOBA COUNTIES...

AT 901 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES WEST OF STALLO MOVING NORTHEAST AT 60
MPH.

THE TORNADO WILL BE NEAR...
  VERNON AND NANIH WAIYA BY 910 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3289 8891 3288 8922 3295 8924 3317 8892
      3293 8890
TIME...MOT...LOC 0301Z 247DEG 52KT 3294 8915

$$

EEC
000 
WWUS54 KJAN 090308
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CST TUE DEC 8 2009

MSC099-090317-
/O.CAN.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
NESHOBA MS-
908 PM CST TUE DEC 8 2009

...THE TORNADO WARNING FOR NORTHEASTERN NESHOBA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING 
FOR MISSISSIPPI.

LAT...LON 3293 8890 3294 8912 3298 8914 3317 8892
TIME...MOT...LOC 0307Z 250DEG 40KT 3298 8908

$$

MSC159-090315-
/O.CON.KJAN.TO.W.0120.000000T0000Z-091209T0315Z/
WINSTON MS-
908 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR CENTRAL
WINSTON COUNTY...

AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR NOXAPATER MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  VERNON BY 915 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3293 8890 3294 8912 3298 8914 3317 8892
TIME...MOT...LOC 0307Z 250DEG 40KT 3298 8908

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 8, 2:21 PM CST, 6 hours 20 minutes earlier.

Area forecast discussion, Dec 8, 2:21 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST TUE DEC 8 2009

.SHORT TERM...(TONIGHT THROUGH FRIDAY MORNING)...FOCUS FOR THIS
FORECAST PACKAGE IS ON SEVERE THUNDERSTORM POTENTIAL THROUGH TONIGHT.

WARM SECTOR WILL HAVE FULLY ENGULFED THE ARKLAMISS TO START THE
PERIOD WITH DEW POINTS IN THE MID-UPPER 60S POSSIBLE AS FAR NORTH AS
GREENWOOD BY EARLY EVENING. LOW LEVEL INSTABILITY WILL HAVE
INCREASED SUBSTANTIALLY WITH GFS/12Z SHOWING MUCAPE 750-900J/KG
AREAWIDE AND SBCAPE INCREASING TO 700J/KG+ OVER SOUTHWEST AREAS
AHEAD OF THE COLD FRONT BY EARLY EVENING. THE AREA WILL ALSO BE
ENTERING ENHANCED DEEP LAYER LIFT AHEAD OF AN UPPER LEVEL S/WV
CROSSING THE CENTRAL PLAINS AT THIS TIME...AND COMBINED WITH DEEP
LAYER SHEAR 60-70KT/LOW LEVEL SHEAR IN EXCESS OF 35KTS THE PRIMARY
CONCERN WITH THESE STORMS WILL BE TORNADOES, IN ADDITION TO STRONG
GUSTY WINDS AND MARGINALLY SEVERE HAIL. A TORNADO WATCH FOR AREAS IN
ADVANCE OF THE COLD FRONT IS LIKELY THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS NOT OUT OF THE QUESTION EITHER AS THESE CELLS ARE
EXPECTED TO BE EFFICIENT RAIN PRODUCERS CONSIDERING THE ABUNDANCE OF
LOW LEVEL MOISTURE PRESENT IN THE ATMOSPHERE. WILL HOLD OFF ON A
FLASH FLOOD WATCH AT THIS POINT DUE TO UNCERTAINTY IN EXACT LOCATION
OF THE HEAVIEST RAINS. RISK OF SEVERE STORMS WILL BEGIN TO DECREASE
FROM WEST TO EAST STARTING AROUND MIDNIGHT AS THE COLD FRONT
TRAVERSES THE CWA FILTERING IN A SOMEWHAT DRIER/SUBSIDENT AIRMASS.
GRADIENT WINDS WILL REMAIN STRONG THIS AFTERNOON IN ADVANCE OF THE
FRONT..AS WELL AS TONIGHT INTO TOMORROW BEHIND THE FRONT AND WILL
KEEP THE LAKE WIND ADVISORY IN EFFECT ACCORDINGLY.

HIGH PRESSURE AT THE SURFACE COUPLED WITH ZONAL WESTERLY FLOW ALOFT
WILL BRING COOL/DRY CONDITIONS TO THE ARKLAMISS THROUGH FRIDAY
MORNING. MORNING LOWS WILL ONLY DIP INTO THE LOW 40S NORTHWEST TO
MID 50 SOUTHEAST TOMORROW DUE TO RESIDUAL LOW LEVEL MOISTURE STILL
LEFT BEHIND THE FRONT...BUT THIS WILL CHANGE COME THURS AND FRI
MORNING AS THE REALLY COOL/DRY AIR PUSHES IN DURING THE DAY
TOMORROW...DROPPING DEW POINTS INTO THE UPPER 20S/LOW 30S TOMORROW
AFTERNOON. DRY AIR COUPLED WITH MOSTLY CLEAR SKIES WILL PROMOTE
EFFICIENT RADIATIONAL COOLING WED AND THURS MORNING WITH LOW TEMPS
IN THE UPPER 20S/LOW 30S EXPECTED. THE HIGH PRESSURE WILL SHIFT INTO
THE TN VALLEY BY FRI MORNING AS A TROF OF LOW PRESSURE DEVELOPS IN
THE NORTHWEST GULF OF MEXICO. THIS WILL PROMOTE A FRONTAL BOUNDARY
DRAPED ACROSS THE GULF TO SURGE TOWARD THE MS COAST...WITH A SLIGHT
INCREASE IN POPS FOR SOUTHWESTERN AREAS FRIDAY MORNING. NOT LOOKING
FOR MEASURABLE RAINFALL AT THIS TIME AS RAINS SHOULD HOLD OFF UNTIL
LATE MORNING/AFTERNOON.

KNOCKED TEMPS UP A FEW DEGREES TOWARD MET GUID TOMORROW AS MAV GUID
WAS ON THE LOW END OF THE ENVELOPE...WITH A FEW MINOR ADJUSTMENTS
NEEDED THURS-FRI. /BK/

.PREVIOUS LONG TERM...FORECAST CONCERNS CENTERED ON PRECIPITATION
FOR FRIDAY INTO SATURDAY...ALONG WITH NEXT STORM SYSTEM FOR EARLY
NEXT WEEK.

BY LATE IN THE WEEK...A LONGWAVE UPPER TROUGH WILL BE DEVELOPING
OVER THE NORTHERN CONUS...WHILE A BROAD UPPER RIDGE BECOMES
ESTABLISHED OVER THE SOUTHERN CONUS...NORTHERN MEXICO...AND THE GULF
OF MEXICO. AS THESE TWO FEATURES PHASE TOGETHER...A VERY TIGHT HEIGHT
GRADIENT IN THE UPPER LEVELS WILL SUPPORT A ZONAL JET STREAK
CONTAINING H2 WIND SPEEDS REACHING 170 KT BY EARLY THURSDAY OVER THE
PLAINS AND NOSING INTO THE OZARKS. THIS JET STREAK WILL ALSO MARK THE
CONFLUENCE OF A STRONG SOUTHERN JET STREAM ORIGINATING FROM THE
SUBTROPICAL PACIFIC OCEAN...THUS CONTAINING AN ABUNDANCE OF UPPER
MOISTURE...AS WELL AS A POLAR JET STREAM IN THE BASE OF THE
AFOREMENTIONED LONGWAVE TROUGH. BY THURSDAY EVENING...THE JET STREAK
IS EXPECTED TO BE POSITIONED OVER THE TENNESSEE VALLEY REGION AND
MID-ATLANTIC STATES. THIS WILL PLACE THE STRONGEST ASCENT OVER THE
WESTERN GULF OF MEXICO...WHERE THE REMNANT BAROCLINIC TROUGH FROM THE
AFOREMENTIONED FRONT WILL HAVE BECOME STATIONARY. IN RESPONSE...A
SURFACE LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD
ACROSS THE NORTHERN GULF. GULF MOISTURE IN THE VICINITY OF THE
DEVELOPING SURFACE LOW WILL BE ADVECTED INTO THE FORECAST AREA BY
INCREASING WEST-SOUTHWESTERLY FLOW ABOVE H85...WHICH WILL EXPERIENCE
ISENTROPIC LIFT ATOP THE EXPANSIVE COLD DOME ASSOCIATED WITH THE COLD
HIGH PRESSURE.

WITH THIS ISENTROPIC LIFT...AND AS A SERIES OF SHORTWAVE
DISTURBANCES EMBEDDED WITHIN THE LONG FETCH OF MOIST
WEST-SOUTHWESTERLY FLOW ALOFT MOVE ACROSS THE REGION...WIDESPREAD
PRECIP IS EXPECTED ACROSS THE AREA FOR FRIDAY INTO SATURDAY...WITH
LIKELY POPS FOLLOWING MEX GUIDANCE. WAVES OF PRECIPITATION ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA
BEGINNING EARLY FRIDAY AND CONTINUING INTO SATURDAY. MODELS ARE
COMING INTO BETTER AGREEMENT THAT THE PRECIP WILL NOT START UNTIL
LATER IN THE MORNING ON FRIDAY...AFTER THE BOUNDARY LAYER HAS HAD A
CHANCE TO WARM UP A LITTLE. HOWEVER...THE TIMING OF THE PRECIP IS
UNCERTAIN...AND WILL BE HIGHLY TIED TO THE EVENTUAL TRACK OF THE
SURFACE LOW.

FORECAST SOUNDINGS FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20
INDICATE AN ELEVATED WARM LAYER OF ABOVE-FREEZING TEMPERATURES FROM
950 MB TO 750 MB. MOST PRECIPITATION THAT FALLS THROUGH THIS LAYER
WILL BECOME LIQUID...ESPECIALLY WITH LIMITED INTRODUCTION OF ICE
INTO THIS LAYER FROM ALOFT. HOWEVER...BELOW 950 MB...SUBFREEZING
TEMPERATURES WILL EXTEND NEARLY TO THE SURFACE EARLY ON FRIDAY...
ESPECIALLY IF PRECIPITATION INTENSITY IS SUFFICIENT TO ENHANCE
WET-BULBING EFFECTS IN THIS LAYER. THUS...AN OUTSIDE CHANCE FOR SOME
BRIEF FREEZING RAIN COULD OCCUR NORTH OF INTERSTATE 20 FOR FRIDAY
MORNING ONLY IF THE PRECIPITATION STARTS EARLY ENOUGH.
HOWEVER...LATEST MODEL GUIDANCE INDICATES MOST OF THE PRECIPITATION
HOLDING OFF UNTIL AFTER THE BOUNDARY LAYER WARMS ABOVE
FREEZING...WITH GENERALLY A COLD RAIN EXPECTED. ADDITIONALLY...GIVEN
A QUICKER RETREAT OF THE AFOREMENTIONED SURFACE HIGH TO THE
EAST...THE CHANCE FOR LINGERING SUBFREEZING BOUNDARY LAYER AIR IS
DECREASING.  CONFIDENCE IN PRECIP TYPE THIS EARLY IS HIGHLY
UNCERTAIN...AND RAIN IS THE WEATHER TYPE MENTIONED IN THE GOING
FORECAST. ELEVATED INSTABILITY DRIVEN BY STRONG WARM AIR ADVECTION
ALOFT COULD YIELD MUCAPES UP TO 400 J/KG ACROSS CENTRAL AND SOUTHERN
AREAS FOR FRIDAY INTO FRIDAY NIGHT PER LATEST GFS/EC...WHERE A
SLIGHT CHANCE FOR THUNDER HAS BEEN ADDED. MOST OF THE PRECIPITATION
IS EXPECTED TO HAVE ENDED LATE SATURDAY AS THE GULF LOW MOVES AWAY
FROM THE REGION...THOUGH LINGERING CLOUDS AND WEAKENING COLD AIR
ADVECTION WILL AFFECT THE AREA THROUGH THE REMAINDER OF THE WEEKEND.

THEN FOR SUNDAY INTO MONDAY...AN UPPER LEVEL LOW CURRENTLY OVER THE
PACIFIC WILL HAVE TRANSLATED EASTWARD AND BE LOCATED OVER THE SOUTH
CENTRAL CONUS AS AN OPEN SHORTWAVE TROUGH. LARGE VARIABILITY EXISTS
IN THE PLACEMENT AND AMPLITUDE OF THIS FEATURE...WITH THE EC
DEPICTING A DEEPER AND MORE AMPLIFIED SYSTEM AND THE OPERATIONAL GFS
AND GFS ENSEMBLE MEMBERS INDICATING A WEAKER SYSTEM. HOWEVER...GOOD
AGREEMENT EXISTS IN INCREASING PRECIP CHANCES BY LATE IN THE WEEK
INTO THE WEEKEND. HOWEVER...LOCATION OF MOIST/UNSTABLE SECTOR VARIES
SIGNIFICANTLY AMONGST GUIDANCE...SO ONLY SLIGHT CHANCE OF THUNDER
HAS BEEN INCLUDED IN THE FORECAST AT THIS TIME. /COHEN/

&&

.AVIATION...IT WILL NOT BE A GOOD AFTERNOON OR EVENING FOR
FLYING...ESPECIALLY FOR VFR PILOTS AND AIRCRAFT. ANTICIPATE LOTS OF
IFR CONDITIONS DUE TO LOW CEILINGS IN SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT SOUTH OF A WARM FRONTAL BOUNDARY. EXPECT SHOWERS AND
EMBEDDED THUNDERSTORMS TO BE A GOOD BET OVER MOST OF THE AERODROME
THROUGH THE AFTERNOON AND EVENING HOURS...WITH THE POTENTIAL FOR
VIGOROUS CONVECTION AND SEVERE THUNDERSTORMS BECOMING HIGHER IN THE
LATE AFTERNOON AND EVENING HOURS. EXPECT THE STORMS TO DECREASE FROM
THE NORTHWEST BY LATE EVENING INTO AFTER MIDNIGHT. EXPECT VFR
CONDITIONS AFTER MIDNIGHT DEVELOPING FROM THE NORTHWEST TO SOUTHEAST.
BREEZY CONDITIONS WILL PREVAIL THROUGH THE EVENING INTO EARLY
WEDNESDAY MORNING./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  51  29  51 /  82   3   4   3
MERIDIAN      52  56  27  50 /  93   4   4   5
VICKSBURG     49  50  30  49 /  66   3   3   2
HATTIESBURG   56  62  32  55 /  82   6   5   2
NATCHEZ       50  50  28  49 /  62   3   3   2
GREENVILLE    40  46  29  46 /  63   3   4   2
GREENWOOD     45  47  27  47 /  78   4   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR MSZ018-019-
     025>066-072>074.

LA...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ARZ074-075.

&&

BK/COHEN/17
Hazardous weather outlook, Dec 8, 1:58 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST TUE DEC 8 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
158 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...AS WELL AS
DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE
THIS AFTERNOON INTO THE NIGHTTIME HOURS AS A VIGOROUS STORM SYSTEM
MOVES EAST ACROSS THE REGION. THE LIKELY MODE OF SEVERE THUNDERSTORMS
WILL BE SHORT BOWING LINE SEGMENTS...BUT THE POTENTIAL FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES CANNOT BE RULED
OUT.

IN ADDITION...HEAVY RAINFALL MAY BECOME A CONCERN...ESPECIALLY
WHERE STORMS TRAIN OVER THE SAME AREA. THIS ACTIVITY WILL OCCUR AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA LATE TONIGHT.
ISOLATED RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES WILL BE POSSIBLE.

WIND GUSTS TO 30 MPH OUTSIDE OF THUNDERSTORMS WILL BE POSSIBLE THROUGH
WEDNESDAY MORNING AS WELL. PLEASE CONTINUE TO MONITOR THE LATEST
FORECAST FOR THE MOST RECENT INFORMATION ON THE SEVERE WEATHER
POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Dec 8, 5:58 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST TUE DEC 8 2009

MSZ031-090030-
LOWNDES MS-
558 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF BENT OAK AT 558
PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Dec 8, 6:12 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST TUE DEC 8 2009

MSZ028-032-037-090040-
MONTGOMERY MS-CHOCTAW MS-ATTALA MS-
612 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HESTERVILLE AT 612 PM CST...
MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN ATTALA...CHOCTAW AND SOUTHEASTERN MONTGOMERY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BK
Special weather statement, Dec 8, 6:13 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST TUE DEC 8 2009

MSZ032-037-038-090045-
CHOCTAW MS-ATTALA MS-WINSTON MS-
613 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HESTERVILLE AT 613 PM CST...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN WINSTON...NORTHERN ATTALA AND SOUTHERN CHOCTAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Dec 8, 6:46 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
12/08/2009                   YAZOO              MS   EMERGENCY MNGR

            A FEW RDS WERE FLOODED WITH TRAFFIC BEING DIVERTED.

&&

JAN
Special weather statement, Dec 8, 7:49 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CST TUE DEC 8 2009

MSZ042-043-048-090220-
HINDS MS-MADISON MS-YAZOO MS-
749 PM CST TUE DEC 8 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 3 MILES NORTH OF FLORA AT 749 PM
CST...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN YAZOO AND MADISON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

BK
Local storm report, Dec 8, 8:12 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     3 SE DECATUR            32.41N 89.07W
12/08/2009                   NEWTON             MS   EMERGENCY MNGR

            TWO TREES WERE DOWN ALONG CHAPEL HILL RD...JUST PAST
            CUMBERLAND RD.

&&

JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:02 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith28 min
Dec 8, 7:02 PM CSTTornado WarningJANLauderdale, Newton43 min
Dec 8, 7:33 PM CSTTornado WarningJANKemper42 min
Dec 8, 7:38 PM CSTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster4 hr
Dec 8, 7:45 PM CSTTornado WarningJANKemper, Lauderdale, Newton32 min
Dec 8, 7:58 PM CSTSevere Thunderstorm WarningJANMadison32 min
Dec 8, 8:14 PM CSTTornado WarningJANAttala, Leake, Madison31 min
Dec 8, 8:17 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster4 hr
Dec 8, 9:12 PM CSTTornado WarningJANNoxubee, Winston33 min
Dec 8, 9:19 PM CSTTornado WarningJANNoxubee26 min
Dec 8, 9:28 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys34 min
Dec 8, 9:42 PM CSTTornado WarningJANLowndes, Noxubee10 min
Dec 8, 10:21 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster36 min
Dec 8, 11:01 PM CSTSevere Thunderstorm WarningJANLauderdale, Newton47 min
Dec 8, 11:22 PM CSTSevere Thunderstorm WarningJANKemper23 min
Dec 8, 11:32 PM CSTAreal Flood WarningJANLowndes12 hr
Dec 8, 11:35 PM CSTSevere Thunderstorm WarningJANJones40 min
Dec 8, 11:44 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion31 min
Dec 8, 11:59 PM CSTSevere Thunderstorm WarningJANClarke39 min
Dec 9, 12:13 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 9, 12:30 AM CSTRiver Flood WarningJANLowndes3 days
Dec 9, 12:36 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin, Scott31 min
Dec 9, 2:15 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale39 min
Dec 9, 11:35 AM CSTRiver Flood WarningJANMadison, Yazoo93 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.